Environ Health Toxicol.  2017 ;32(1):e2017002. 10.5620/eht.e2017002.

Chemical colitis caused by hydrogen peroxide enema in a child: case report and literature review

Affiliations
  • 1Department of Pediatrics, National Police Hospital, Seoul, Korea. soboro@police.go.kr

Abstract

A 2-year-old girl, previously healthy, was brought to the emergency department because of significant cramping abdominal pain with recurrent hematochezia after an accidental hydrogen peroxide enema (35%, 5 mL) by her caregiver. She was hospitalized to the pediatric department and treated with nothing per mouth, intravenous fluid and parenteral antibiotic therapy. Laboratory, radiologic and endoscopic evaluation was performed during the admission period. She was discharged in a fully recovered state on the tenth hospital day, and this is the first case report of acute chemical colitis by accidental hydrogen peroxide enema in children.

Keyword

Colitis; Children; Hydrogen peroxide

MeSH Terms

Abdominal Pain
Caregivers
Child*
Child, Preschool
Colitis*
Emergency Service, Hospital
Enema*
Female
Gastrointestinal Hemorrhage
Humans
Hydrogen Peroxide*
Hydrogen*
Mouth
Muscle Cramp
Hydrogen
Hydrogen Peroxide
Full Text Links
  • EHT
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error